Definition of Hypercoagulability, estrogen-associated
Hypercoagulability, estrogen-associated: Hypercoagulability (a supranormal tendency for blood to clot) occurs as an occasional but serious side effect of estrogen therapy.
The blood clots in this situation are dose-related, that is, they occur more frequently with higher doses of estrogen.
Estrogen therapy preparations (all of which carry this risk) include:
The brand names of the estrogen therapy preparations carrying this risk include:
Cigarette smokers on estrogen therapy are at a higher risk than non-smokers for blood clots. Therefore, patients requiring estrogen therapy are strongly encouraged to quit smoking.Source: MedTerms™ Medical Dictionary
Last Editorial Review: 6/14/2012
Medical Dictionary Definitions A - Z
Search Medical Dictionary
Heart Health Resources
- Tips for Living With AFib
- Will Health Reform Affect You?
- Know These 6 Serious Medical Symptoms of Afib
- Symptoms of a Severe Allergic Reaction
- Breast Cancer Treatment Options
- Is Your Body Ready for Pregnancy?